Doc just called about my throat

Discussion in 'Fibromyalgia Main Forum' started by starmom, Apr 26, 2006.

  1. starmom

    starmom New Member

    I jsut explained to the doc and her nurse about my throat spasm. She says it is a total mystery to her. At least she came to the phone.

    I have this poor doc so confused. She never seems to be able to understand my reactions to meds, or the wierd things that happen, like this one.

    At least it was gone the next morning.

    If it happens again I am to go straight to whatever doctor is open, even the ER. I hate our ER. They give benadryl and send you home. No matter what. Breakthrogh mgraine, heart problems, cuts, no matter what. Hopefully there will be a time it happens when the doc's office is open, or the walk-in clinic.

    Susie
  2. amymb74

    amymb74 New Member

    Not sure I saw what was going on w/your throat but I have throat problems that go along w/cfs (at least I assume they do as I never had throat problems before). I sometimes have difficulty swallowing, the feeling of my throat closing up. My doc sent me for a barium swallow and, thankfully it was acting up that morning. The test showed that my throat was narrow. I had a camera put down there (forgot the name of the test) and my throat was narrow but with no cause. They dilated my esophagus and said to call if it acted up again because a lot of people have to have it done regularly but since the problem comes & goes I never had it done again. I hope you can figure out your throat! AMY
    [This Message was Edited on 04/26/2006]
    Also, ativan helps me because it relaxes the muscles in my throat.[This Message was Edited on 04/26/2006]
  3. Cromwell

    Cromwell New Member

    Used to get those spasms I recall and in the UK they called it a "relaxed throat" and I think acupuncture helped her finally. Also brathing in Vicks vapors too I recall helped some.

    At least you know someone else had this.

    Love Anne C
  4. starmom

    starmom New Member

    Thanks for your replies. I am glad to know I am not hte only one who has had this happen.

    As for meds I reacted to:

    Carbemazepine (Tegretol): felt like I had electric shocks on every inch of my poor body. got worse the longer I took it. Doc says she has never heard of this, though psychiatrist had heard of it.

    Rashes from Celebrex, aspirin, sulfa antibiotics, bextra, biaxin, daypro, and more meds than I can think of.

    Muscle relaxers except Soma do nothing. I have taken everything but phenobarbital. Doc hates Soma, but will give me 30 per month for 1-2 months every 6 months.

    I have very high tolerance for narcotics. Takes a lot to do anything. Never get "high" feeling. Doc has never heard of this??? From what I read it is quite common in people with chronic pain. As a side note, people with autistic spectrum traits/disorders often have this. (Autistic spectrum traits means that you have some things that are very common red flags for autism but are not autistic enough to be diagnosed with any autistic disorder - I have studied this a LOT as one of my kids has an autistic spectrum disorder and diagnosing it properly took years and years)

    Newer meds seem to cause very unexpected or odd side effects - the ones cause "rarely" or listed in the studies but not the actual warnings. SSRI treatment for depression has been a nightmare. If it could go wrong it did! Effexor gave me every bad side effect possible! And then some. some SSRIs just did nothing, oddly enough. Cymbalta has its share of side effects, iwould love to go back on prozac!

    Susie